MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT W/BIOPATCH, PROBE COVER, &; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT W/BIOPATCH, PROBE COVER, &; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged 3cg stylet was inconclusive because no sample was returned for evaluation.Based on the description of the reported event, possible contributing factors include tensile (pulling) stress, attempted insertion against resistance and inserting the stylet past the tip of the catheter; however, the lack of a returned sample prevented both confirmation of the reported event and identification of a root cause(s).Consequently, this complaint is inconclusive at this time.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rect2165 showed no other similar product complaint(s) from this lot number.(b)(4).
 
Event or Problem Description
It was reported that during placement the tip of the 3cg wire broke off inside the patient.Ir detected it under fluro.Patient transferred to vascular surgeon for removal of 3cg stylet tip.Additional information received from ms&s stated, "from [territory manager's] description of the event it sounded like the inserter hit an obstruction and kept trying to push the picc through the obstruction and then had difficulty removing the picc." additional information stated, "the stylet fragment was removed." on (b)(6) 2018 per medwatch: the patient presented for placement of a picc.Nursing staff reported that during the insertion process, they discovered that a portion of the wire had broken off and remained in the patient.After consultation with radiologist and patient's physician, the decision was made to transfer patient to hospital to have the broken piece of the wire removed.

Brand Name
POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT W/BIOPATCH, PROBE COVER, &
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8077767
Report Number3006260740-2018-03242
Device Sequence Number14033925
Product Code LJS
UDI-Device Identifier00801741155215
UDI-Public(01)00801741155215
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/16/2018
Report Date (Section F) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberN/A
Device Catalogue NumberS1295108FD5
Device Lot NumberRECT2165
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/24/2018
Event Location Hospital
Date Report to Manufacturer11/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2018
Initial Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Date Report Sent to FDA10/29/2018